Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 32, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 13, 2018, 6:54 PM EDT for Belmont County, Guernsey County, Noble County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2018, 6:54 PM EDT (22:54 UTC)
- Expired
- May 13, 2018, 7:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Belmont County, OH, Guernsey County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 114 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 4:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:29 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 13, 3:29 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 329 PM EDT Sun May 13 2018 .SYNOPSIS... Periodic showers and thunderstorms are expected this week as a series of upper disturbances interacts with a meandering front across the area. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Modest insolation of a moist boundary layer appears likely to sustain renewed convection this afternoon along a quasi- stationary frontal boundary in the srn section of the forecast area. Afternoon storms in the undisturbed warm sector s of the boundary may be supported by a low-amplitude shortwave trough and remaining steep mid-level lapse rates as noted in the ILN 1200 UTC RAOB. A few strong/severe storms will be likely as 1000-2000 J/kg CAPE and deep-layer shear of 35-40 kt combine to support organized updrafts. Given expected storm coverage farther swd from yesterday's and this morning's rainfall, and the expected storm movement of 30-35 kt, a broad flood threat is not anticipated. However, training convection will need to be monitored, since the storm movement will be parallel to the stalled frontal boundary. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... The quasi-stationary front is progged to waver across the region through the period. Daily chances for showers and thunderstorms will be the norm as a series of waves interact with the stalled frontal boundary. A stronger shortwave trough is expected on Tue. An isolated severe thunderstorm potential will continue during the aftn/early eve hours both Mon and Tue, when the greatest destabilization occurs. However, the flash flood potential also appears likely to increase, especially by Tue, as repeated rounds of showers and thunderstorms saturate the ground. Once the evolution of Sun's convection can be evaluated, and the placement of the frontal boundary on Mon can be assessed, a Flash Flood Watch may need to be considered by later shifts. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... The omnipresent quasi-stationary front is progged to remain across the OH Valley region at least through late week as shortwave troughs cross the region in wly flow aloft. An upper- level trough is progged to advance slowly out of the MS and TN Valley regions by late week into the weekend, maintaining substantive rain chances in the forecast. Repeated rounds of showers/tstms will increase the potential for flash flooding during the period as the ground becomes increasingly saturated. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Majority of sites have seen restrictions come to an end early this afternoon, but low-level moisture will remain over FKL/DUJ through the period, keeping them in IFR/low MVFR ceilings. As for afternoon convection, LBE/MGW are the most likely to see thunderstorms as those areas have not had as much cloud cover and should have enough instability to favor thunderstorms. Elsewhere, afternoon showers should be more scattered in nature along with VFR ceilings. With abundant low-level moisture, expect that restrictions will develop once again at all terminals overnight. Dropped all locations to low MVFR/IFR, which may turn out to be optimistic. Kept a VCTS mention at all terminals late Monday morning with the HREF showing a cluster of storms moving through the region. OUTLOOK... Periodic restrictions are likely for much of this week as a series of disturbances crosses the region and spawns showers and thunderstorms. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && Kramar
Hazardous weather outlook, May 13, 4:31 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 431 PM EDT Sun May 13 2018 MDZ001-OHZ057>059-068-069-PAZ029-031-073>076-WVZ002>004-012-021- 509>514-142045- Garrett-Muskingum-Guernsey-Belmont-Noble-Monroe-Washington-Greene- Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 431 PM EDT Sun May 13 2018 ...SEVERE THUNDERSTORM WATCH 86 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Isolated severe thunderstorms are possible this afternoon and early evening. Damaging wind and large hail are the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An increasing potential for flash flooding is expected through the upcoming week as repeated rounds of showers and thunderstorms saturate the ground. Severe thunderstorms also will be possible during the afternoon and early evening hours through at least the first half of the week as a frontal boundary remains in the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-PAZ020-021-WVZ001-142045- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Beaver- Allegheny-Hancock- 431 PM EDT Sun May 13 2018 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. Isolated severe thunderstorms are possible this afternoon and early evening. Damaging wind and large hail are the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An increasing potential for flash flooding is expected through the upcoming week as repeated rounds of showers and thunderstorms saturate the ground. Severe thunderstorms also will be possible during the afternoon and early evening hours through at least the first half of the week as a frontal boundary remains in the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-013>016-022-023-142045- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson-Armstrong- Indiana- 431 PM EDT Sun May 13 2018 This Hazardous Weather Outlook is for northwest Pennsylvania, west central Pennsylvania and western Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An increasing potential for flash flooding is expected through the upcoming week as repeated rounds of showers and thunderstorms saturate the ground. Severe thunderstorms also will be possible during the afternoon and early evening hours through at least the first half of the week, mainly south of Interstate 80. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kramar
In the hours before
Local storm report, May 13, 1:09 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
109 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 1 N WEST FAIRFIELD 40.36N 79.12W
05/12/2018 WESTMORELAND PA 911 CALL CENTER
TREES DOWN ALONG CREEK RD
&&
EVENT NUMBER PBZ1802923
KRAMARSpecial weather statement, May 13, 4:05 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
405 PM EDT SUN MAY 13 2018
OHZ050-PAZ029-WVZ002-003-132030-
Jefferson-Washington-Brooke-Ohio-
405 PM EDT SUN MAY 13 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT SOUTHEASTERN JEFFERSON...SOUTHWESTERN WASHINGTON...
NORTHERN OHIO AND SOUTHERN BROOKE COUNTIES...
At 405 PM EDT, a strong thunderstorm was located over West Liberty,
moving east at 30 mph.
Wind gusts up to 55 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Washington... West Liberty...
Clearview... Valley Grove...
Tiltonsville... Yorkville...
Bethany... Claysville...
Beech Bottom... Windsor Heights...
Rayland... West Alexander...
This includes the following highways...
Interstate 70 in West Virginia between mile markers 12 and 14.
Interstate 70 in Pennsylvania between mile markers 0 and 15.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4013 8071 4016 8071 4026 8066 4017 8026
4000 8037 3999 8038
TIME...MOT...LOC 2005Z 284DEG 26KT 4017 8060
CLLocal storm report, May 13, 4:33 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG CLAYSVILLE 40.12N 80.41W
05/13/2018 WASHINGTON PA 911 CALL CENTER
TREES DOWN IN CLAYSVILLE
&&
EVENT NUMBER PBZ1802924
RCCLocal storm report, May 13, 5:32 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 1 ENE CLAYSVILLE 40.12N 80.40W
05/13/2018 WASHINGTON PA 911 CALL CENTER
IN ADDITION TO TREES DOWN, MULTIPLE UTILITY POLES/HIGH
TENSION LINES DOWN ALONG SR 40 FROM A DOWNBURST.
&&
EVENT NUMBER PBZ1802925
KRAMARLocal storm report, May 13, 5:40 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG DRY TAVERN 39.94N 80.01W
05/13/2018 GREENE PA AMATEUR RADIO
TREES DOWN ACROSS RT.88. ROAD CLOSED.
&&
EVENT NUMBER PBZ1802926
RCCLocal storm report, May 13, 6:00 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
600 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG ISABELLA 39.95N 79.93W
05/13/2018 FAYETTE PA AMATEUR RADIO
TREES DOWN AND ROOF BLOWN OFF OF MOBILE HOME.
&&
EVENT NUMBER PBZ1802927
RCCThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:13 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 108 min |
| May 13, 8:04 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Lawrence | 41 min |
| May 13, 8:39 AM EDT | Special Weather Statement | PBZ | Armstrong, Indiana | 36 min |
| May 13, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 38 min |
| May 13, 4:53 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 52 min |
| May 13, 7:59 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 22 min |
| May 13, 6:17 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Monroe, Muskingum, Noble | 43 min |
| May 13, 6:52 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 25 min |
| May 13, 7:22 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Noble | 33 min |
| May 13, 4:05 PM EDT | Special Weather Statement | PBZ | Ohio | 25 min |
| May 13, 7:52 PM EDT | Special Weather Statement | PBZ | Ohio | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.